Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 27, 2003, 6:46 PM CDT for Gregg County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 6:46 PM CDT (23:46 UTC)
- Expired
- Aug 27, 2003, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1715 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 272350 FFWSHV TXC183-280245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 646 PM CDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... GREGG COUNTY IN NORTHEAST TEXAS * UNTIL 945 PM CDT * AT 646 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER LONGVIEW AND WHITE OAK. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. DOPPLER RADAR ESTIMATED THREE INCHES IN ONE HOUR...BETWEEN 545 PM AND 645 PM...AND ANOTHER TWO INCHES ARE POSSIBLE. THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS... URBAN HIGHWAYS AND UNDERPASSES. CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES...OR STORM DRAINS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS...IF WATER COVERS THE ROADWAY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... GREGG COUNTY IN NORTHEAST TEXAS UNTIL 945 PM CDT. LAT...LON 3240 9498 3243 9482 3240 9473 3255 9480 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:30 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 27, 3:30 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT WED AUG 27 2003 ACTIVITY ON THE RADAR IS STARTING TO PULSE UP WITH AFTERNOON HEATING AS MOISTURE FROM THE GULF KEEPS PUMPING NWD IN THE LOW LEVELS...ALONG WITH AN UPPER LEVEL LOW PRESSURE TROUGH OVER THE FOUR STATES REGION. THIS LOW LEVEL MOISTURE FEED WILL CONTINUE THROUGH FRI AHEAD OF A SURFACE FRONT WHICH WILL ENTER THE REGION ON SAT...MAKE IT TO THE SRN REACHES OF THE AREA BY LATE SUN. THIS FRONT WILL THEN MEANDER SLOWLY A LITTLE FURTHER S BY MON...THEN STALL OUT TUE/WED ACROSS C LA. THIS WILL YIELD A RATHER WET SHORT TERM THROUGH THE WEEKEND...THEN DRIER TOWARD THE END OF THE EXTENDED. TEMPERATURES WILL BE NEAR/BELOW NORMAL WITH THE CHANCES FOR RAIN AND MORE CLOUD COVER...AND TEMPERATURES WILL BE SLIGHTLY LOWER WITH AFTER EFFECTS OF THE FRONTAL SYSTEM. .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 73 92 / 30 30 20 30 MLU 73 91 72 91 / 30 30 20 30 TXK 75 92 75 92 / 30 30 20 30 TYR 74 92 74 92 / 30 30 20 30 LFK 73 93 73 93 / 40 40 20 40 .SHV...NONE. 20
Hazardous weather outlook, Aug 27, 12:00 PM CDT, 6 hours 46 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF DAY TIME HEATING AND A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE STRONG AND DAMAGING WINDS AND POSSIBLY LARGE HAIL. HOWEVER ANY STORMS THAT DO BECOME SEVERE WILL BE ISOLATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT. 20
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:48 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 57 min |
| Aug 27, 6:15 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 60 min |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.